Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 72, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2002, 11:12 PM CDT for Warren County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2002, 11:12 PM CDT (04:12 UTC)
- Expired
- Jun 13, 2002, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Warren County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1544 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 130412 SVRMLI ILC187-130500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1111 PM CDT WED JUN 12 2002 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN WEST CENTRAL ILLINOIS * UNTIL MIDNIGHT CDT * AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES SOUTH OF PONEMAH...OR 9 MILES SOUTH OF MONMOUTH...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... LARCHLAND BY 1115 PM CDT. ORMONDE BY 1120 PM CDT. NEMO BY 1125 PM CDT. PHELPS BY 1130 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS OR 1.75 INCHES IN DIAMETER. TAKE COVER IN A STURDY STRUCTURE AND GO INTO AN INTERIOR ROOM OR BASEMENT UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 4088 9073 4067 9073 4065 9045 4090 9045 DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:20 PM CDT, 8 hours 52 minutes earlier.
Area forecast discussion, Jun 12, 2:20 PM CDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT WED JUN 12 2002 DIFFUSE SURFACE FRONT DIFFICULT TO DISCERN DUE TO NUMEROUS MESO BOUNDARIES...BUT MAINLY INDICATED FROM NEAR CHI THROUGH NORTHERN IA TO E CENTRAL NEB. MESO BOUNDARY INITIATING CELLS THIS AFTERNOON CURVED FROM NE IL NEAR LAKE FRONT THROUGH MLI TO CID AT 18Z. AT UPPER LEVELS...H85 MOISTURE RIDGE AXIS NOTED AT 12Z FROM W TX INTO SE IA. STRONG H5 LOW CHURNED OVER SW ALBERTA WITH 90 KT H25 JET JUST SOUTH FROM WY TO MI. FAVORABLE UPPER DIFFLUENCE...UPSTREAM MID LEVEL FORCING...SLOW MOVING E-W FRONT...AND ABUNDANT LOW LEVEL MOISTURE SETTING THE STAGE FOR SEVERE POTENTIAL THIS AFTERNOON AND EVENING...THEN OVERNIGHT HEAVY RAIN AND FLOODING CONCERNS. MODELS AGAIN HAVING DIFFICULTY HANDLING SURFACE FRONTS AND QPF PLACEMENT. AVN WAS TOO FAR SOUTH WITH SURFACE FRONT AT 18Z...WITH ETA PLACEMENT CLOSER TO REALITY. BOTH BRING STRONG MID LEVEL WAVE CURRENTLY MOVING INTO SE NEB INTO EASTERN IA TOWARD 06Z WHICH MATCHES WELL WITH NOWCAST TOOLS. THIS PUSHES SURFACE LOW PRESSURE WAVE ALONG THE FRONT AND WITH STRONG UPPER DIVERGENCE AND HIGH PRECIPITABLE WATER...HEAVY RAIN STRONG POSSIBILITY. AVN MAY BE OVERDONE WITH HUGE QPF BULLSEYE OVER FAR W CENTRAL IL...BUT CANNOT IGNORE. MOST VULNERABLE WILL BE AREAS MAINLY SOUTH OF HIGHWAY 34 WHERE 88D STP AMOUNTS EXCEEDED 3 INCHES LAST NIGHT. AREAS FURTHER NORTH NOT IN MUCH BETTER SHAPE WITH RAIN YESTERDAY AND RIVERS STILL HIGH FROM LAST WEEKS EVENT...SO WILL ISSUE FLOOD WATCH FOR CWFA ALONG AND SOUTH OF INTERSTATE 80 COORIDOR. BELIEVE CONVECTION SHOULD GET GOING THIS EVENING WITH MCV CURRENTLY SPINNING INTO N CENTRAL MO AND FAR SOUTHERN IA WITH REINFORCEMENT FROM STRONGER AFOREMENTIONED MID LEVEL WAVE IN CENTRAL NEB. ON THURSDAY WILL KEEP LOW SCATTERED POPS FOR SHOWERS WITH MUCH COOLER TEMPERATURES THURSDAY THROUGH FRIDAY AS UPPER LOW PASSES JUST TO NORTHEAST. AVN CONTINUES TO HINT AT SHOWERS FOR SATURDAY WITH WEAK E-W TROUGH...BUT WILL LEAVE OUT FOR NOW DUE TO UNIMPRESSIVE FORCING. MAIN MESSAGE WILL BE COOLER TEMPERATURES AND LOWER HUMIDITY OVER WEEKEND. MEDIUM RANGE MODELS IN AGREEMENT WITH WESTERN CONUS RIDGE BUILDING EARLY NEXT WEEK WITH TROUGHING FROM GREAT LAKES AND NORTHEAST. BIG DIFFERENCES WITH MRF ALONE IN CUTTING OFF ANOTHER H5 LOW OVER LOWER MI...WHICH DIVES INTO OHIO RIVER VALLEY BY MID WEEK. LATEST AVN EXT MORE IN LINE WITH WEAKER EASTERN TROUGH SHOWN BY ECMWF AND UK. WITH SUCH BIG DISAGREEMENT...WILL CONTINUE CURRENT TRENDS OF RAIN CHANCES MONDAY AND TUESDAY WITH SOME SORT OF UPPER NW FLOW AND IMBEDDED WAVES...THEN DRY WEDNESDAY WITH UPPER RIDGE MOVING OVERHEAD. COORDINATED WITH DSM AND ILX...THANKS. .DVN... IA...FLOOD WATCH TONIGHT FOR ALONG AND SOUTH OF I-80. IL...FLOOD WATCH TONIGHT FOR ALONG AND SOUTH OF I-80. MO...FLOOD WATCH TONIGHT. DLS
In the hours before
Local storm report, Jun 12, 8:42 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM NORTH HENDERSON IL 1.75 INCH HAIL
06/12/02 MERCER 1 - 1.75 INCH HAIL.
REPORTED BY STORM
SPOTTER.Local storm report, Jun 12, 9:11 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0906 PM ALEDO IL 1 INCH HAIL
06/12/02 MERCER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 12, 9:15 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 6 N KEYSTONE IA WIND DAMAGE
06/12/02 BENTON 5 TREES BLOWN DOWN AT
FARM. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Jun 12, 9:38 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
938 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM FARMINGTON IA FLOOD
06/12/02 VAN BUREN INDIAN CREEK IN
FARMINGTON IS OUT OF
ITS BANKS AND HAS
KNOCKED OVER SEVERAL
TREES. REPORTED BY
STORM SPOTTER.Local storm report, Jun 12, 10:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM BURLINGTON IA URBAN FLOODING
06/12/02 DES MOINES 1 - 2 FEET OF WATER
OVER SEVERAL ROADS.
VEHICLE STALLED IN
WATER ON HIGHWAY 61 IN
BURLINGTON. REPORTED BY
STORM SPOTTER.Local storm report, Jun 12, 10:44 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1044 PM CDT WED JUN 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 PM DENMARK IA FLOOD
06/12/02 LEE 2-3 INCHES OF RAIN IN
PAST HOUR. WATER OVER
ROADS, AND WIDESPREAD
LOWLAND FLOODING.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:42 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 33 min |
| Jun 12, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 52 min |
| Jun 12, 9:12 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, Warren | 8 hr |
| Jun 13, 12:20 AM CDT | Flash Flood Warning | DVN | McDonough | 7 hr |
| Jun 13, 4:06 AM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.